Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 229, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 4, 2016, 12:24 PM EDT for 4 counties in Kentucky. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2016, 12:24 PM EDT (16:24 UTC)
- Expired
- Jul 4, 2016, 1:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Anderson County, KY, Fayette County, KY, Jessamine County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 108 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 12:39 PM EDT | TSTM WND DMG | 2 Ese Tyrone, KY | DAMAGE TO POWER POLE AND LINES. TREE DOWN AND SECTION OF FENCE DAMAGED. |
| Jul 4, 12:45 PM EDT | TSTM WND DMG | 2 S Versailles, KY | SEVERAL TREES DOWN AND BLOCKING ROADWAY ON KY 33. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
842
WUUS53 KLMK 041624
SVRLMK
KYC005-067-113-239-041700-
/O.NEW.KLMK.SV.W.0229.160704T1624Z-160704T1700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1224 PM EDT MON JUL 4 2016
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL FAYETTE COUNTY IN CENTRAL KENTUCKY...
NORTHWESTERN JESSAMINE COUNTY IN CENTRAL KENTUCKY...
CENTRAL WOODFORD COUNTY IN CENTRAL KENTUCKY...
NORTHEASTERN ANDERSON COUNTY IN CENTRAL KENTUCKY...
* UNTIL 100 PM EDT
* AT 1224 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
LAWRENCEBURG...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAWRENCEBURG...VERSAILLES...LITTLE TEXAS...BLUE GRASS AIRPORT...
DRYDOCK...FAYWOOD...FOX CREEK...MILNER...ELK CHESTER AND PISGAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3795 8459 3796 8480 3797 8480 3796 8482
3797 8502 3804 8504 3814 8465 3813 8464
3812 8465 3811 8463 3813 8462 3814 8461
3813 8461 3805 8458
TIME...MOT...LOC 1624Z 263DEG 32KT 3801 8495
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
SCHOETTMER2 follow-up statements
505
WWUS53 KLMK 041641
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1241 PM EDT MON JUL 4 2016
KYC005-041650-
/O.CAN.KLMK.SV.W.0229.000000T0000Z-160704T1700Z/
ANDERSON KY-
1241 PM EDT MON JUL 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ANDERSON COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3795 8459 3796 8480 3797 8480 3797 8481
3804 8483 3811 8463 3810 8460 3805 8458
TIME...MOT...LOC 1640Z 267DEG 28KT 3801 8479
$$
KYC067-113-239-041700-
/O.CON.KLMK.SV.W.0229.000000T0000Z-160704T1700Z/
FAYETTE KY-JESSAMINE KY-WOODFORD KY-
1241 PM EDT MON JUL 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM EDT
FOR WEST CENTRAL FAYETTE...NORTHWESTERN JESSAMINE AND CENTRAL
WOODFORD COUNTIES...
AT 1240 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VERSAILLES...
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
VERSAILLES...LITTLE TEXAS...BLUE GRASS AIRPORT...FAYWOOD...MILNER...ELK
CHESTER...PISGAH...FIRMANTOWN...PINCKARD AND MORTONSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3795 8459 3796 8480 3797 8480 3797 8481
3804 8483 3811 8463 3810 8460 3805 8458
TIME...MOT...LOC 1640Z 267DEG 28KT 3801 8479
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
SCHOETTMER717
WWUS53 KLMK 041658
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1258 PM EDT MON JUL 4 2016
KYC067-113-239-041708-
/O.EXP.KLMK.SV.W.0229.000000T0000Z-160704T1700Z/
FAYETTE KY-JESSAMINE KY-WOODFORD KY-
1258 PM EDT MON JUL 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL FAYETTE...
NORTHWESTERN JESSAMINE AND CENTRAL WOODFORD COUNTIES WILL EXPIRE AT
100 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS IN EXCESS OF 30 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
LAT...LON 3795 8459 3796 8480 3797 8480 3797 8481
3804 8483 3811 8463 3810 8460 3805 8458
TIME...MOT...LOC 1656Z 263DEG 32KT 3801 8479
$$
RASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 10:45 AM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 4, 10:45 AM EDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
1045 AM EDT MON JUL 4 2016
...Forecast Update...
Issued at 1040 AM EDT Mon Jul 4 2016
Parade of MCVs is shaping up with one paralleling I-70 from east-
central Illinois into west-central Indiana, and another swirl
evident over the Missouri Bootheel. Precip shield associated with
the lead disturbance currently affecting southern Indiana and
central Kentucky, with the strongest convection paralleling the Ohio
River from Clark County in Indiana down to Ohio County. This precip
is moving into areas that got some of the heavier rains last night,
so will watch closely for potential flooding problems. We seem to be
getting by with Flood Advisories as these rains affected some areas
of southern Indiana this morning.
That being said, with this precip moving through, and another wave
likely to generate additional precip this afternoon, we will likely
need a quick trigger on potential Flash Flood Warnings. Flash
Flood Guidance is under 1.5 inches for 1 hr in quite a few
locations, and that won't be hard to realize in any stronger
storms. Will freshen up the Flash Flood Watch but otherwise leave
it as is. Extent of the ongoing precip will limit our ability to
destabilize, so severe potential is not looking as great this
afternoon. However given the very moist environment, precip
loading will be enough to generate locally damaging winds in areas
that get even the most marginal instability.
.SHORT TERM (Now through Tuesday)...
Issued at 300 AM EDT Mon Jul 4 2016
...STRONG TO SEVERE THUNDERSTORMS WITH TORRENTIAL RAINFALL EXPECTED
TODAY AND INTO TONIGHT...
...FLASH FLOOD WATCH EXPANDED TO COVER ENTIRE WFO LMK FORECAST AREA
AND EXTENDED IN TIME UNTIL TUESDAY MORNING...
East-west oriented line of convection continues to train across
southern Kentucky this morning. The storms have been rather
progressive in their movement to the east, but light to moderate
rainfall will continue across our far southern KY counties along the
KY/TN border for the next several hours. Further north, convection
has been rather sparse as the area it is in an area of subsidence in
the wake of the perturbation that moved through last evening. This
lull in precipitation will be short lived as additional convection
associated with the low-level jet pushes into western KY this
morning and will start to affect our western counties in the next
few hours. Temperatures remain rather mild this morning with most
locations in the lower 70s. A few upper 60s were noted over our far
northern Bluegrass counties.
For today and tonight, decaying quasi-stationary frontal boundary
draped across the region is expected to further weaken while
shifting to the north. This will effectively put the region solidly
in the warm sector. Broad low-level moisture characterized by low-
mid 70 dewpoints will be well established across the region. Model
proximity soundings show large warm cloud depths and perceptible
water values well over 2 inches across the area. The model guidance
suggests that another weakening/sheared out mid-level perturbation
will move across the region today sparking another round of
convection with torrential rainfall. Convection should intensify
throughout the day as diabatic heating increases...especially across
southern KY where a lesser amount of cloudiness may be found this
afternoon.
Overall environmental shear profiles are not as strong as what we
saw on Sunday. However, 40-45kts of of mid-high level flow within
the progressive scheme will sustained updrafts with any convection
that develops. Convective scheme looks to be multi-cellular
clusters...probably several in number moving across the region.
Given the overall moist profiles, the storms will likely become
precipitation loaded and as convective cores collapse will produce
scattered damaging wind gusts. Convection will likely diminish in
intensity late tonight as the boundary layer stabilizes and the mid-
level perturbations head on off to the east.
QPF amounts will be rather impressive again today as storms will
have adequate moisture to work with. Widespread amounts of 2-3
inches with locally higher amounts will be possible across the
region. For this reason, the Flash Flood Watch has been expanded to
cover the entire forecast area and has been extended in time through
the overnight period tonight. For more details, see the hydrology
section below.
Temperatures today will feature another gradient with upper 70s to
the lower 80s in the north with mid-upper 80s across the south. The
gradient may not be all that uniform however as pockets of clearing
may develop. Within those pockets, strong insolation could allow
temps to rise into the upper 80s to the lower 90s. Overnight lows
tonight will remain mild with lows in the 70s.
For Tuesday, mid-level heights will attempt to rise a bit across the
region as mid-level ridge to the south attempts to expand to the
north. Latest round of model data suggests that iso-sct storms will
be possible...but mainly focused across southern KY. High will be
tempered by clouds but highs should warm into the mid-upper 80s.
.LONG TERM (Tuesday Night through Sunday)...
Issued at 306 AM EDT Mon Jul 4 2016
In the long term, the synoptic pattern across NOAM is forecast to
remain quite zonal across the mid-latitudes with a more amplified
pattern across the higher latitudes across Canada. Mid-level ridge
across the southern latitude will attempt to raise heights across
the region through the period. However, the progressive westerly
flow aloft will likely keep the ridge from building too far
northward this week. Instead, we're likely to remain on the
northern edge of the mid-level ridge and several perturbations
within the flow will likely impact the region in the mid-late week
time frame. Temporal timing in this time period with these
perturbations will remain rather poor as the models will struggle
with the individual disturbances moving within the flow. As it
stands now, it appears that higher chances of precipitation look in
the offing for Thursday and into Friday.
The flow pattern looks to become more amplified by late week as
significant troughing looks to develop across the western CONUS and
a corresponding ridge develops in the nation's mid-section. This
will allow heights to fall across the eastern CONUS and another
frontal boundary will head for the region as we get toward the
weekend. This will further result in more convective chances as the
boundary sags through the region. Main forecast challenge here is
whether the boundary clears the region or hangs up once again. Given
the pattern over the last few weeks and taking into account global
teleconnection patterns, it is more likely that the pattern will de-
amplify again with additional perturbations rolling through the
region by late in the weekend and into next week. The net result
here is that while temperatures will be seasonal, precipitation is
likely to average above normal through the period.
Daily highs will warm into the upper 80s to near 90, with overnight
lows in the lower 70s. Dewpoints through the week will remain
elevated and that could push daily afternoon heat indices near 100
at times.
&&
.AVIATION (12Z TAF Update)...
Issued at 648 AM EDT Mon Jul 4 2016
An effective warm front continues to slowly lift north this morning.
Along it, showers and thunderstorms have developed. These storms
have already moved out of BWG, but they will shift northeast through
SDF/LEX during the mid morning hours. Expect briefly heavy rain
(IFR vsbys possible at SDF) and a few strokes of lightning. The
incoming precip should help raise bases back to high-end MVFR or low-
end VFR at SDF/LEX later this morning, while BWG will remain VFR
through the early afternoon.
By early this afternoon, an additional round of showers and
thunderstorms is expected to develop. It is tough to time these
into the terminals, so have gone with a broad TEMPO group for now.
Any storm will be capable of IFR vsbys in heavy rain, along with
gusty and variable winds. The more widespread thunderstorm activity
should end by early this evening, leaving a few lingering showers
overnight. Guidance is suggestive that some low stratus will
develop early Tuesday morning, with low-end MVFR or even IFR cigs
possible, especially at BWG.
&&
.LMK Watches/Warnings/Advisories...
KY...Flash Flood Watch through Tuesday morning for KYZ023>043-045>049-
053>057-061>067-070>078-081-082.
IN...Flash Flood Watch through Tuesday morning for INZ076>079-083-084-
089>092.
&&
Update.........RAS
Short Term.....MJ
Long Term......MJ
Aviation.......KJDHazardous weather outlook, Jul 4, 3:25 AM EDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 325 AM EDT MON JUL 4 2016 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-050730- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD- FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE- GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN- LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL- CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON... NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 325 AM EDT MON JUL 4 2016 /225 AM CDT MON JUL 4 2016/ ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA TODAY. SOME OF THESE STORMS MAY BE STRONG TO SEVERE WITH DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER HAZARD. IN ADDITION...TORRENTIAL RAINFALL WILL BE POSSIBLE WITH THE STORMS. THIS HEAVY RAINFALL COMBINED WITH THE HEAVY RAINFALL ON SUNDAY WILL POSE A RISK OF LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE EACH DAY THROUGH THE END OF THE WEEK AS SEVERAL DISTURBANCES MOVE THROUGH A WARM, MOIST ATMOSPHERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. MJ
In the hours before
Local storm report, Jul 4, 10:40 AM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1040 AM EDT MON JUL 4 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM FLOOD ENGLISH 38.33N 86.46W
07/04/2016 CRAWFORD IN LAW ENFORCEMENT
TRAINED SPOTTER RELAYED LAW ENFORCEMENT
REPORT OF FLOODING ON SR 37 IN ENGLISH. BLUE
RIVER OVERFLOWING ONTO ROADWAY.
&&
BJSSpecial weather statement, Jul 4, 11:19 AM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1119 AM EDT MON JUL 4 2016
KYZ024-026>028-041545-
OHIO-HARDIN-GRAYSON-BRECKINRIDGE-
1119 AM EDT MON JUL 4 2016
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL OHIO...SOUTHWESTERN
HARDIN...GRAYSON AND SOUTHEASTERN BRECKINRIDGE COUNTIES...
AT 1118 AM EDT/1018 AM CDT/...A STRONG THUNDERSTORM WAS 15 MILES EAST
OF HARTFORD...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
LEITCHFIELD...CLARKSON...CANEYVILLE...CONCORD...ROSINE...CENTERVIEW...
LACON...EVELEIGH...COBBLERS KNOB AND WINDY HILL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3774 8622 3747 8607 3739 8660 3740 8661
3739 8662 3737 8675 3750 8682
TIME...MOT...LOC 1518Z 249DEG 37KT 3748 8662
SCHOETTMERSpecial weather statement, Jul 4, 12:19 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1219 PM EDT MON JUL 4 2016
KYZ034>036-039>041-047-048-041645-
FRANKLIN-MERCER-WOODFORD-SCOTT-SHELBY-FAYETTE-ANDERSON-JESSAMINE-
1219 PM EDT MON JUL 4 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FAYETTE...SOUTHERN
FRANKLIN...NORTHWESTERN JESSAMINE...SOUTHEASTERN SHELBY...SOUTHERN
SCOTT...WOODFORD...NORTHWESTERN MERCER AND ANDERSON COUNTIES...
AT 1219 PM EDT...A STRONG THUNDERSTORM WAS NEAR LAWRENCEBURG...MOVING
EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEXINGTON...GEORGETOWN...NICHOLASVILLE...LAWRENCEBURG...VERSAILLES...
MEADOWTHORPE...CARDINAL HILL...DUNBAR HIGH SCHOOL...FAYETTE MALL AND U K
ARBORETUM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3792 8453 3791 8511 3791 8513 3803 8511
3803 8510 3804 8511 3813 8510 3822 8444
TIME...MOT...LOC 1619Z 263DEG 31KT 3806 8498
SCHOETTMERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:01 PM EDT | Severe Thunderstorm Warning | LMK | Grayson, Ohio | 29 min |
| Jul 3, 8:11 PM EDT | Areal Flood Advisory | LMK | Hardin, Meade | 2 hr |
| Jul 3, 8:25 PM EDT | Special Weather Statement | LMK | Bullitt | 35 min |
| Jul 3, 8:27 PM EDT | Tornado Warning | LMK | Breckinridge, Hardin | 18 min |
| Jul 3, 8:48 PM EDT | Special Weather Statement | LMK | Grayson | 27 min |
| Jul 3, 8:59 PM EDT | Special Weather Statement | LMK | Nelson | 46 min |
| Jul 3, 9:15 PM EDT | Special Weather Statement | LMK | Hardin, Hart, Larue | 30 min |
| Jul 3, 9:26 PM EDT | Special Weather Statement | LMK | Washington | 34 min |
| Jul 3, 10:02 PM EDT | Special Weather Statement | LMK | Mercer, Washington | 43 min |
| Jul 3, 10:21 PM EDT | Special Weather Statement | LMK | Taylor | 24 min |
| Jul 3, 10:42 PM EDT | Special Weather Statement | LMK | Warren | 33 min |
| Jul 4, 9:43 AM EDT | Areal Flood Advisory | LMK | Meade | 6 hr |
| Jul 4, 11:19 AM EDT | Special Weather Statement | LMK | Grayson | 26 min |
| Jul 4, 12:19 PM EDT | Special Weather Statement | LMK | Anderson, Woodford | 26 min |
| Jul 4, 12:52 PM EDT | Special Weather Statement | LMK | Fayette | 23 min |
| Jul 4, 12:56 PM EDT | Special Weather Statement | LMK | Fayette, Jessamine | 34 min |
| Jul 4, 1:06 PM EDT | Areal Flood Advisory | LMK | Hart, Larue | 6 hr |
| Jul 4, 1:11 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Nicholas | 34 min |
| Jul 4, 1:24 PM EDT | Special Weather Statement | LMK | Butler | 36 min |
| Jul 4, 1:28 PM EDT | Special Weather Statement | LMK | Butler | 32 min |
| Jul 4, 1:44 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Warren | 31 min |
| Jul 4, 1:53 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson | 37 min |
| Jul 4, 2:09 PM EDT | Areal Flood Advisory | LMK | Butler, Edmonson, Grayson, Hart, Warren | 66 min |
| Jul 4, 2:10 PM EDT | Severe Thunderstorm Warning | LMK | Barren, Edmonson, Hart, Warren | 35 min |
| Jul 4, 2:15 PM EDT | Special Weather Statement | LMK | Hart | 30 min |
| Jul 4, 2:20 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Edmonson, Logan, Simpson, Warren | 25 min |
| Jul 4, 2:44 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Metcalfe, Warren | 31 min |
| Jul 4, 2:49 PM EDT | Special Weather Statement | LMK | Hart | 26 min |
| Jul 4, 2:50 PM EDT | Special Weather Statement | LMK | Green | 25 min |
| Jul 4, 3:00 PM EDT | Special Weather Statement | LMK | Logan | 30 min |
| Jul 4, 3:05 PM EDT | Special Weather Statement | LMK | Allen, Monroe | 25 min |
| Jul 4, 3:07 PM EDT | Areal Flood Advisory | LMK | Barren, Green, Hart, Metcalfe | 53 min |
| Jul 4, 3:10 PM EDT | Special Weather Statement | LMK | Green, Taylor | 35 min |
| Jul 4, 3:16 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Green, Taylor | 29 min |
| Jul 4, 3:27 PM EDT | Tornado Warning | LMK | Adair, Taylor | 18 min |
| Jul 4, 3:30 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Marion, Taylor | 30 min |
| Jul 4, 3:36 PM EDT | Areal Flood Advisory | LMK | Adair, Green, Metcalfe, Taylor | 114 min |
| Jul 4, 3:39 PM EDT | Special Weather Statement | LMK | Adair, Clinton, Cumberland, Russell | 2 hr |
| Jul 4, 3:41 PM EDT | Tornado Warning | LMK | Adair, Casey | 19 min |
| Jul 4, 3:54 PM EDT | Severe Thunderstorm Warning | LMK | Casey, Lincoln, Russell | 51 min |
| Jul 4, 3:56 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Garrard, Lincoln | 34 min |
| Jul 4, 4:24 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln, Madison | 36 min |
| Jul 4, 5:05 PM EDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland | 25 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.